Alert archive / California / Wind Advisories in 2022
Wind Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 13, 2022, 7:33 PM PST for Riverside County, San Bernardino County, California. It took effect at Jan 14, 2022, 11:00 AM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2022, 7:33 PM PST (03:33 UTC)
- In effect from
- Jan 14, 2022, 11:00 AM PST
- Expired
- Jan 15, 2022, 3:00 PM PST
- In force
- 28 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4263 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WWUS76 KSGX 140333 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 733 PM PST Thu Jan 13 2022 CAZ048-055-056-065-141145- /O.NEW.KSGX.WI.Y.0002.220114T1900Z-220115T2300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 733 PM PST Thu Jan 13 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 3 PM PST SATURDAY... * WHAT...Northeast local winds 15 to 25 mph with local gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 11 AM Friday to 3 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be confined to areas near and below the major passes, and below wind-prone canyons along the coastal slopes and foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
5 follow-up statements
325 WWUS76 KSGX 141036 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 236 AM PST Fri Jan 14 2022 CAZ048-055-056-065-142300- /O.CON.KSGX.WI.Y.0002.220114T1900Z-220115T2300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 236 AM PST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 PM PST SATURDAY... * WHAT...Northeast local winds 15 to 25 mph with local gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 11 AM Friday to 3 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
105 WWUS76 KSGX 142143 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 143 PM PST Fri Jan 14 2022 CAZ048-055-056-065-150545- /O.CON.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 143 PM PST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...Northeast winds 15 to 25 mph with peak gusts to 55 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 11 AM Friday to 3 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
713 WWUS76 KSGX 150451 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 851 PM PST Fri Jan 14 2022 CAZ048-055-056-065-151400- /O.CON.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 851 PM PST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...Northeast winds 15 to 25 mph with peak gusts to 55 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 11 AM Friday to 3 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be confined to areas near and below the major passes, and below wind-prone canyons along the coastal slopes and foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
017 WWUS76 KSGX 151012 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 212 AM PST Sat Jan 15 2022 CAZ048-055-056-065-152300- /O.CON.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 212 AM PST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with peak gusts to 55 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Through 3 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be confined to areas near and below the major passes, and below wind-prone canyons along the coastal slopes and foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
705 WWUS76 KSGX 152250 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 250 PM PST Sat Jan 15 2022 CAZ048-055-056-065-160000- /O.EXP.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 250 PM PST Sat Jan 15 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Gusty easterly winds along the coastal facing slopes of the mountains and below passes will slowly subside for the remainder of the day. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 1:28 PM PST, 6 hours 5 minutes earlier.
Area forecast discussion, Jan 13, 1:28 PM PST, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
128 PM PST Thu Jan 13 2022
.SYNOPSIS...
A low pressure system to the southwest could bring some sprinkles
or light showers to the mountains this afternoon and evening and
toward the coast on Saturday. There will also be stronger and
gusty northeast to east Santa Ana winds for late Friday through
early Sunday, peaking early Saturday. Temperatures will mostly
remain above average through the weekend. There are small chances
for precipitation again on Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 1 PM, visible satellite showed continued abundant mid and high
level clouds streaming into Southern California, thanks to a low
pressure system off to the southwest. This low pressure system
will bring increased mid and high level moisture to the area
today. The lower levels remain quite dry though, so any
precipitation that falls will likely evaporate before reaching the
ground. The only exception is in the mountains, where a few
sprinkles could reach the ground, though chances for wetting rains
remains small.
The aforementioned low pressure system will move slowly northward
through Friday, then towards the northeast on Saturday. Cluster
analysis mostly diverges on the position of this low pressure
system through early next week. Some clusters are showing the
system farther to the southwest, and some show it farther to the
northeast. The position of the low pressure system will have
implications on the potential for precipitation across SoCal.
Currently, the NBM 24-hour chances for measurable precipitation
are highest on Saturday morning, with chances generally between 15
and 20 percent. About one-third to one-half of ensemble members
are showing light precipitation early Saturday morning. Slight
chances for precipitation remain in the forecast along the coast,
though little accumulation is expected.
A surface high will be developing off to the northeast through
Saturday, with the low pressure system continuing off to our
southwest. This will result in a Santa Ana pattern late Friday
through early Sunday, with stronger northeast to east winds in the
mountains and foothills. The current forecast shows wind gusts
reaching 60 mph in the windiest locations, peaking in strength
early Saturday morning. Winds will gradually weaken throughout the
day on Saturday.
The low pressure system will finally push inland sometime early
next week. As the system moves inland, some precipitation could be
possible. Right now, ensembles are indicating the potential for
precipitation over SoCal around Monday. Amounts look to be light
right now, and there is a good amount of spread in the ensembles.
For now, slight chances for precipitation remain in the forecast
for Monday, though confidence is low at this time.
&&
.AVIATION...
132030Z...Mostly BKN clouds at/above 12000 feet MSL through this
afternoon, lowering to around 8000 feet MSL this evening and
tonight. Isold -SHRA is possible this afternoon/evening in the
mountains, with little impact on visibility.
&&
.MARINE...
No widespread hazardous marine weather conditions are expected
through Monday. Some easterly wind gusts will exceed 20 kt for a
time on Saturday, mainly confined to the area near Imperial Beach.
&&
.BEACHES...
High surf 4-8 feet continues this afternoon, gradually diminishing
through tonight but wave sets of 7 feet will be possible in San
Diego County through Saturday. The high surf advisory and the surf
forecast contain details. Elevated surf will continue with a high
rip current risk through the weekend.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 2 PM PST Saturday for San Diego County
Coastal Areas.
PZ...NONE.
&&
PUBLIC...Connolly
AVIATION/MARINE/BEACHES...PGNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.